Has anyone ever had this sensation......I will try and explain but this will sound *crazy*, but it's the best way I can explain so bear with me.... Ok so I can be sitting or standing anywhere at anytime, and SUDDENLY feel like i have instantly blacked out..for a brief second, all the while I have this sudden pause and almost painful (but not really) sensation in my chest. It's almost like I was "unplugged" from an electrical source or something... so wierd and hard to explain, I have PVC's and PAC's ALOT.daily...I have been having these for 15 years...but the sensations and frequency has changed and so they are beginning to scare the "Blank" out of me. My cardiologist in the past have all brushed me off after all the I have had stress tests, ECG, EKG, Thyroid test, Electrolyte tests..and everything seems "normal" what ever "normal" is. My currently cardiologist put me on metoprolol 12.5 mg as I am very bradycardic, sitting up and talking at 48 BPM and do not have BP issues, and says that this medication is more for my symptoms and not my extra beats...and that these are not harmful, no matter how I am feeling and they are completely begnin and are not going away, and just continue to reassure my self that I have been "checked" out. I am a single mom of two children 15 and 7 and I have alot of life to live yet, and i need help or insight on your thoughts are suggestions. Also, the cardiologist said to try magnesium 400mg daily... Should I just come off this metoprolol and try mag, and just deal with it?? or am I overlooking something else or another medical opinion........ ugh so scared and frustrated. So any professional and friendly advice would be much appreciated! xo J
As you know, metoprolol is mostly for high blood pressure. It does slow the heart rate. Your low dosage should not do very much. If you decide to try the magnesium, most people seem to use magnesium citrate which you can probably find at a health foods type supplement store. I would start on a low dose and increase it slowly to see if it has any affect on you. This is only friendly advice.
Have you tried a holter monitor to see if you can record one of those blackout moments? That sounds like maybe low blood pressure.
Thank you Richard for your input and thoughts. I plan on purchasing the mag this weekend and I will certainly heed your advice about starting in small doses great idea! I have had holter monitors, been hospitalized, and wore event monitors numerous times and NOTHING concerning to the Cardiologist apparently....... The one thing that really does scare me is that my dad had 3rd degree heart block at 44 and required a pacemaker and I fear that seeing as though I came from the same gene pool, I might have inherited that.... I have mentioned this to every Cardiologist I have seen (which has been a total of 3 over 15 years) and none seem concerned. Maybe I am just OVER reacting and need more Anxiety meds and just need to deal with it.
im a nurse from england and just wanted to reassure you,i have had the same symptoms for years and just had electrical studies but still im told not to worry.its scarey though and its nice to talk to people who knows wot it feels like.heart block isnt hereditory but you certainly are not overacting.i would love these drs to live with it and see how they felt.you take care
Thank you for your support. :-)I no one can appropriately empathize or comprehend your anxiety unless the have experienced it. Life is tough sometimes and these things can almost paralyze you if you aren't vigilant about reassuring your self and seek support. Thank you all for your comfort....and lets continue to reach out to each other it does help!!!!! Much love to all!
I've had a strange feeling on and off through the years I've dealt with my palps, that may be something like what you are describing. I describe it as like I'm out of body for a second or two....I can hear and see everything going on, but it seems to be happening farther away...if that makes sense? I've described it to my doctor as a possible aura feeling, like I'm a about to have a seizure, but actually don't?? It is always followed my hot flash which makes me wonder if it's my BP. During this "episode" I feel like my eyes are literally crossing and I'm fixing to fall out,but I never do and have never lost any time. I am also considering the possibilty of it, for me, being a medication reaction. I've been on Prevacid for 13 years and atenolol for 7 years. I recently came to understand that Prevacid can cause a decrease in magnesium levels which could cause some of what I'm feeling. I hope you start feeling better soon. Best to you!
When you say "...I describe it as like I'm out of body for a second or two....I can hear and see everything going on, but it seems to be happening farther away..," it sounds a lot like what is called 'depersonalization.' It is a pretty well known experience. More info here:
That is also a great description! It's such a weird and scary thing for a brief few seconds!..... Hmmmm.... I am beginning to think I might not be as crazy as the cardiologist probably think I am. Also, I am going to check our the depersonalization thing... never heard of that... Thanks to achillea!
"Depersonalization disorder occurs when you persistently or repeatedly have a sense that things around you aren't real, or when you have the feeling that you're observing yourself from outside your body."
"...I describe it as like I'm out of body for a second or two....I can hear and see everything going on, but it seems to be happening farther away.."
These are not the symptoms of an impending faint, but they do fit exactly--almost the same words- with the cited Mayo Clinic quote: " ...when you have the feeling that you're observing yourself from outside your body." "
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.